Bob, a 61-year-old man with multiple myeloma, calls his hematologist’s office complaining of worsening constipation despite increasing his fiber and liquid intake. Yesterday, he stopped taking his ondansetron because he remembered that it can cause constipation, but now he’s nauseated in addition to being constipated. What would you do?
April is caring for a patient with biliary cancer. She receives a new chemotherapy order for cisplatin followed by gemcitabine on days 1 and 8 every three weeks. The standard sequence in April’s hospital is to administer platinum agents last. However, the order clearly states to administer the cisplatin first. What would you do?
Yolanda started an infusion of etoposide and left to check on another patient down the hall. When she returned 15 minutes later, she noticed that chemotherapy was dripping from a puncture on the side of the bag and that a puddle was forming on the floor.